MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING

BIOSENSE WEBSTER INC NAVISTAR ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING
Model Number NS7TCBL174HS
Medical Device Problem Codes High Readings (2459); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Cardiac Arrest (1762); Cardiac Tamponade (2226)
Date of Event 04/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device investigation details: the device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device 30309958m number, and no internal action related to the complaint was found during the review.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient ((b)(6)) underwent a supraventricular tachycardia (svt) ablation procedure with a navistar¿ electrophysiology catheter and suffered cardiac tamponade (requiring pericardiocentesis and surgical intervention) and cardiac arrest (requiring cardiopulmonary resuscitation (cpr)).During the procedure, after transseptal access was obtained and mapping was performed, some ablation was performed near/under the mitral valve.The patient's heart rhythm changed to junctional, then bradycardia.Anesthesia then noted a drop in blood pressure (at this time, the ablation catheter was being repositioned in the heart).Patient went into cardiac arrest and cpr was started.Fluoro was then used to look at the heart, and the heart was not moving.A stat transthoracic echocardiogram (tee) was ordered, which showed a pericardial effusion.A pericardiocentesis was performed and an unknown amount of blood was removed from the pericardial space and auto-transfused back into the patient.Patient remained unstable, and the surgical team was called.Open-chest surgery was required to repair a hole in the left ventricle (lv), patient¿s condition improved and was reported in stable condition, but reminder of the ablation procedure was aborted.Prolonged hospitalization was required; patient is still being observed ¿ patient can only move eyes and fingers/toes.Did not regain any other motor or vocal functions yet.It was also reported that during the ablation, the impedance was around 200 ohms.No spikes were seen.The physician believed the perforation occurred during 7th ablation lesion when the impedance was observed to be high.Impedance cut-off was at a standard default setting and was not exceeded.As such, the customer¿s reported high impedance issue is not considered to be mdr reportable since the user-defined cut-off was not exceeded the potential that it could cause or contribute to a death, serious injury, or other significant adverse event, is remote.The generator was used in temperature control mode with 60 degrees temperature and 50 watts.The highest wattage noted was 10 watts during the ablation.Transseptal puncture was done with brk1 and mullins sheath.There was no evidence of steam pop during the ablation.No error messages were observed.A total of approximately 9 lesions were applied.
 
Additional Manufacturer Narrative
On 4/27/2021, biosense webster inc.Received additional information indicating the physician believes that the patient not regaining other motor or vocal functions was a result of the adverse events that occurred from the procedure.There¿s no information on how long the effects have lasted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
NAVISTAR ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key11750087
Report Number2029046-2021-00687
Device Sequence Number1362956
Product Code DRF
UDI-Device Identifier10846835008531
UDI-Public10846835008531
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P990025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/27/2022
Device Model NumberNS7TCBL174HS
Device Catalogue NumberNS7TCBL174HS
Device Lot Number30309958M
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2021
Supplement Date Received by Manufacturer04/27/2021
Initial Report FDA Received Date04/29/2021
Supplement Report FDA Received Date05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BRK1 TRANSSEPTAL NEEDLE; MULLINS SHEATH; UNKNOWN GENERATOR
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age5 YR
Patient Weight14